Overdose awareness day is Saturday 31st August. Cambridge Drug & Alcohol Services will be hosting live events where people in our county can hear stories and talk to people with first hand experience and professional expertise in drug and alcohol addiction recovery.
Do you know what #Naloxone is? It's what you can use in the case of a Heroin, Methadone or Co-Codamol #overdose. Check out the link to see how you can use it to help someone in an emergency!https://t.co/uTAGYGPwjk @CambsCC @changegrowlive @CambsPboroCCG pic.twitter.com/JJZbn98VFE
— The SUN Network (@SUNnetworkCambs) September 24, 2019
Watch our Twitter and Facebook for local information about local happenings and here’s some info about overdose:
If you are with someone who has been drinking a lot of alcohol and you wonder if they are in danger, you might notice them extremely confused, unresponsive, disoriented, breathing shallowly, passed out. They could even in a coma from alcohol poisoning.
A person has alcohol poisoning if they have consumed a toxic amount of alcohol, usually over a short period of time. It’s not usually referred to as overdose, but alcohol poisoning is when blood alcohol level is so high it is dangerous to the person’s health. It can be life-threatening and usually requires urgent medical treatment.
Here‘s a short video outlining some of the main symptoms that can help you decide whether to ring 999 as you might save a life by doing so!
The more alcohol a person drinks, the longer it will take for their body to process it. Alcohol poisoning can be seen as overloading the body with too much alcohol for the body to cope with. Even when someone stops drinking, there is risk of alcohol poisoning for some time afterward.
Nalaxone is a safe tool that has saved the lives of many suffering from drug overdoses. Here‘s a short video clip that gives useful information. Nalaxone is to someone overdosing from drugs, a little like a life preserver is to someone who is drowning.
The video says to first call 999 for an ambulance. The operator will know how to help you with nalaxone, so you don’t need to wait for a paramedic to arrive. Don’t worry about getting it wrong, it’s safe and it might save a life if you use it.